Alert archive / Florida / Tornado Warnings in 2025
Tornado Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Mar 16, 2025, 7:00 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2025, 7:00 PM EDT (23:00 UTC)
- Expired
- Mar 16, 2025, 7:16 PM EDT
- In force
- 16 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hillsborough County, FL, Pasco County, FL
The radar
The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 7:14 PM EDT | FUNNEL CLOUD | 4 S Zephyrhills, FL | Funnel Cloud reported in Zephyrhills. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.5
The text
As transmitted.
247
WFUS52 KTBW 162300
TORTBW
FLC057-101-162330-
/O.NEW.KTBW.TO.W.0008.250316T2300Z-250316T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
700 PM EDT Sun Mar 16 2025
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Pasco County in west central Florida...
North central Hillsborough County in west central Florida...
* Until 730 PM EDT.
* At 659 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hillsborough River State Park, or 8 miles
southwest of Zephyrhills, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wesley Chapel South, Hillsborough River State Park, Zephyrhills
West, Zephyrhills South, Zephyrhills North, and Zephyrhills around
705 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Crystal Springs, Richland, Zephyrhills Municipal Airport, Meadow
Pointe, Wesley Chapel, and Thonotosassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2834 8223 2829 8211 2826 8210 2826 8211
2817 8211 2817 8209 2807 8227 2815 8237
TIME...MOT...LOC 2259Z 224DEG 20KT 2814 8227
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
748
WWUS52 KTBW 162316
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
716 PM EDT Sun Mar 16 2025
FLC057-101-162325-
/O.CAN.KTBW.TO.W.0008.000000T0000Z-250316T2330Z/
Pasco FL-Hillsborough FL-
716 PM EDT Sun Mar 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN PASCO AND NORTH CENTRAL
HILLSBOROUGH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Ruskin.
&&
LAT...LON 2834 8223 2829 8211 2826 8210 2826 8211
2817 8211 2817 8209 2807 8227 2815 8237
TIME...MOT...LOC 2314Z 224DEG 20KT 2821 8220
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 3:00 PM EDT, 4 hours earlier.
Area forecast discussion, Mar 16, 3:00 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Sun Mar 16 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 257 PM EDT Sun Mar 16 2025
Synoptic, non-convective winds out ahead of the line of storms today
have been impressive with a few areas gusting over 40mph. The storms
moving over the nature coast currently have remained below severe
criteria. However, the severe threat has not completely diminished
and the possibility of damaging winds and a couple tornadoes
still exists. Frequent lightning, heavy rainfall, and gusty winds
have already been observed as these storms move onshore. Remain
vigilant as this line of storms continues south. The threat will
lessen as it moves over southwest Florida later tonight.
Tomorrow a surface high will build back into the area as the
remaining frontal boundary pushes out. Winds will remain elevated as
the pressure gradient between these features remains tight. Dry
air will also filter in dropping dew points and humidity which
will increase the fire threat for the area. Temperatures will also
briefly drop with many waking up in the 40s again on Tuesday
morning. However the 80s return by mid week. Another, weak frontal
system moves over the area Thursday, but is expected to come and
go without much notice besides an increase in winds and a dip in
temperature and dew points.
&&
.AVIATION...
(18Z TAFS)
Issued at 257 PM EDT Sun Mar 16 2025
The line of storms continues its progress south. Storms still
expected to reach TPA/PIE between 21-23Z then move further south as
the evening progresses. Behind the line conditions clear and winds
decrease briefly for a few hours overnight before increasing in the
early morning out of the NW. Otherwise VFR prevails behind the
front.
&&
.MARINE...
Issued at 257 PM EDT Sun Mar 16 2025
Hazardous marine conditions expected as a line of storms continues
to move over the waters and winds remain elevated through Tuesday
afternoon. Small craft advisory and rip current statements remain in
place for the duration.
&&
.FIRE WEATHER...
Issued at 257 PM EDT Sun Mar 16 2025
Fire weather concerns will increase tomorrow as dry air moves
through and winds remain elevated. Dry air sticks around through
Wednesday, however winds will decrease Tuesday and remain low
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 59 66 51 77 / 40 0 0 0
FMY 64 73 49 80 / 40 0 0 0
GIF 59 70 47 77 / 70 0 0 0
SRQ 60 68 52 78 / 50 0 0 0
BKV 52 66 41 78 / 30 0 0 0
SPG 61 66 55 75 / 40 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 AM EDT Tuesday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM-Coastal waters from Englewood to
Tarpon Springs FL out 20 NM-Coastal waters from Tarpon
Springs to Suwannee River FL out 20 NM-Tampa Bay waters-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...GiarratanaIn the hours before
Special weather statement, Mar 16, 4:03 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
403 PM EDT Sun Mar 16 2025
FLZ142-148-242-248-162030-
Coastal Citrus FL-Inland Hernando FL-Coastal Hernando FL-
Inland Citrus FL-
403 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CITRUS AND
NORTHWESTERN HERNANDO COUNTIES THROUGH 430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Island, or 11 miles northwest of Spring Hill, moving northeast
at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chassahowitzka Refuge, Royal Highlands, Chassahowitzka, Homosassa
Springs, Green Acres, Lake Lindsey, Leisure Acres, Weeki Wachee
Gardens, Glen Lakes, Pine Island, North Weeki Wachee, Sugarmill
Woods, Homosassa, Lecanto, and Brookridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for west central
Florida.
&&
LAT...LON 2886 8254 2878 8238 2862 8235 2849 8268
2855 8275 2864 8277
TIME...MOT...LOC 2003Z 232DEG 31KT 2860 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Mar 16, 4:41 PM EDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
441 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Funnel Cloud 2 ESE Royal Highlands 28.63N 82.50W
03/16/2025 Hernando FL Trained Spotter
Spotter on the Suncoast Parkway in
Brooksville saw a funnel cloud about 7 to 8
miles north of his location but could not
see if it made it to the ground. Location
estimated by radar.
&&Special weather statement, Mar 16, 5:57 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
557 PM EDT Sun Mar 16 2025
FLZ050-151-249-251-162230-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-
557 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PASCO...
NORTHEASTERN PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES THROUGH
630 PM EDT...
At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 10 miles northwest of Tampa, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Busch Gardens, Palm Harbor, Lutz, Odessa, New Tampa, Keystone,
Greater Northdale, Town N Country, Lettuce Lake Park, East Lake,
Oldsmar, Cheval, Safety Harbor, Westchase, West Park, Wesley Chapel,
Land O Lakes, Egypt Lake-Leto, Pebble Creek, and Carrollwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2807 8279 2831 8248 2823 8233 2807 8229
2793 8269
TIME...MOT...LOC 2157Z 235DEG 29KT 2806 8261
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Mar 16, 6:38 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
638 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM Tstm Wnd Gst 6 NNW Anna Maria Island 27.61N 82.76W
03/16/2025 M43 MPH GMZ853 FL Mesonet
Mesonet station XEGM Egmont Channel.
&&Local storm report, Mar 16, 6:51 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
651 PM EDT Sun Mar 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Waterspout 5 NNW Palmetto 27.59N 82.61W
03/16/2025 GMZ830 FL Trained Spotter
Spotter report of a waterspout in the south
end of Tampa Bay near I-275.
&&Special weather statement, Mar 16, 6:54 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
654 PM EDT Sun Mar 16 2025
FLZ249-251-162330-
Inland Pasco FL-Inland Hillsborough FL-
654 PM EDT Sun Mar 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PASCO AND NORTH
CENTRAL HILLSBOROUGH COUNTIES THROUGH 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pebble Creek, or 7 miles northeast of Temple Terrace, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zephyrhills West, Zephyrhills Municipal Airport, Wesley Chapel,
Hillsborough River State Park, Zephyrhills, Pebble Creek,
Thonotosassa, Zephyrhills North, St. Leo, Richland, New Tampa, Meadow
Pointe, Zephyrhills South, Wesley Chapel South, Crystal Springs,
Saint Leo, Dade City, Lutz, and Tampa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2836 8224 2830 8210 2826 8207 2826 8210
2817 8211 2817 8207 2802 8229 2812 8243
TIME...MOT...LOC 2254Z 224DEG 21KT 2812 8230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:20 PM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 72 hr |
| Mar 16, 9:09 AM EDT | Special Marine Warning | TBW | 36 min | |
| Mar 16, 9:45 AM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 10:43 AM EDT | Special Marine Warning | TBW | 62 min | |
| Mar 16, 11:12 AM EDT | Special Weather Statement | TBW | Levy | 33 min |
| Mar 16, 11:45 AM EDT | Special Weather Statement | TBW | Levy | 45 min |
| Mar 16, 11:48 AM EDT | Special Marine Warning | TBW | 57 min | |
| Mar 16, 12:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 1:45 PM EDT | Special Marine Warning | TBW | 60 min | |
| Mar 16, 3:21 PM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 16, 4:03 PM EDT | Special Weather Statement | TBW | Hernando | 27 min |
| Mar 16, 4:15 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Mar 16, 4:19 PM EDT | Tornado Warning | TBW | Hernando | 26 min |
| Mar 16, 4:37 PM EDT | Tornado Warning | TBW | Citrus, Hernando | 23 min |
| Mar 16, 4:58 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 12 min |
| Mar 16, 5:30 PM EDT | Tornado Warning | TBW | Pinellas | 30 min |
| Mar 16, 5:57 PM EDT | Special Weather Statement | TBW | Pasco | 33 min |
| Mar 16, 6:14 PM EDT | Special Marine Warning | TBW | 61 min | |
| Mar 16, 6:50 PM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 12 min |
| Mar 16, 6:54 PM EDT | Special Weather Statement | TBW | Pasco | 36 min |
| Mar 16, 7:30 PM EDT | Special Weather Statement | TBW | Polk | 30 min |
| Mar 16, 7:32 PM EDT | Tornado Warning | TBW | Hillsborough, Pasco, Polk | 28 min |
| Mar 16, 7:59 PM EDT | Tornado Warning | TBW | Polk | 31 min |
Nearby
Tornado Warnings in Florida, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.